Ropinirole and muscle strains - Restless Legs Syn...

Restless Legs Syndrome
13,560 members8,661 posts

Ropinirole and muscle strains

RosieRow
RosieRow

Quick question. Has anyone else suffered from increasing muscle strains and problems since taking Ropinirole?

I am having strain after strain and, although I have arthritis in my spine after an injury as a teenager, I've never suffered from such strains and spasms. Back pain and spasms are listed as uncommon side effects, but those are such general terms I wonder what others' experience has been.

RosieRow

3 Replies
oldestnewest

Both muscle and joint pain are side effects of dopamine agonists.

I experienced severe muscle and joint pain with Mirapex and muscle ache and back pain with ropinirole. I will never go back to Mirapex. I would like to cut back on ropinirole and add an opioid to help with the pain and sleep but the doctors here in the US do not want to prescribe opioids and insurance won't pay for them. This has to change for RLS sufferers.

RosieRow
RosieRow
in reply to RLSBOGEY

Thank you to both for your responses - I've been away doing some work for a charity and haven;t been able to respond before.

I have strained my ribs three four times in six days this past week and the spasms with one of them went on all day if I so much as moved an arm by an inch! And in my lower back it has been three times in 14 days, all from such little things. So I'm hopeful it is a side effect and not just age creeping up on me!

I have no idea if I will be allowed tramadol - or even if it's wise - but I know my GP will get me whatever he can. I now wait for neurology whom my GP has asked to see me urgently - but they may not consider it urgent, so it may be 3-4 months. Who knows if/when I'll next augment on ropinirole? I hope it can be sorted out without me increasing the dose at all, but I recognise that it will be impossible to withdraw without some significant help along the way.

Rosie Row

You may also like...